MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101650
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during endovascular coil embolization procedure the subject coil was placed and withdrawn several times (not completely out of catheter) and the operator noticed that though the coil seems to be disconnected from the pusher wire, it is still in catheter.So the operator cut off the catheter at the hub and a snare is pulled over it.Due to the curved vascular anatomy, attempt to salvage with snare failed.The catheter was withdrawn with the subject coil in place and removed from the patient.The procedure was completed successfully.No other information is available.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the device revealed that the main coil was returned inside the microcatheter.The hub of the microcatheter was cut off by the physician as per event description.The coil delivery wire was found to be kinked/bent.The main coil was found to be attached to delivery wire.The main coil was found to be stretched.The suture was found to be broken.There was significant amount of dry blood and procedural fluids noted on the main coil.During functional testing, the device could not be flushed, however the attempt was made to remove the coil from the catheter.The significant resistance was noted.The coil was pulled till the tip of catheter could be placed into rhv and flushed.Then the patency mandrel was advanced through the microcatheter to push the coil out.Significant amount of blood was noted after flush and on the main coil.The main coil was still attached to the delivery wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis and event description.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared as per dfu and continuous flush was maintained during the procedure.There was blood found on the main coil and within the catheter shaft during analysis.Also as per the event description the catheter was cut off at the hub and a snare was pulled over it.An attempt to salvage with snare fails (curved vascular anatomy).The catheter was withdrawn with the coil in place and removed from the patient.The main coil was returned attached to the delivery wire therefore the as reported main coil detached prematurely during use will be assigned not confirmed.The as analyzed coil delivery wire kinked/bent will be assigned handling damage as this appears to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage was assigned.The as reported/as analyzed coil difficult to remove/withdraw from catheter as well as the as reported main coil stretched and main coil suture damage will be assigned procedural factors as this complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 STANDARD 16MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12222257
Report Number3008881809-2021-00311
Device Sequence Number3036609
Product Code HCG
UDI-Device Identifier04546540711304
UDI-Public04546540711304
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2023
Device Model NumberM0036101650
Device Catalogue NumberM0036101650
Device Lot Number22591970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;